eISSN: 1644-4124
ISSN: 1426-3912
Central European Journal of Immunology
Current issue Archive Manuscripts accepted About the journal Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank

4/2015
vol. 40
 
Share:
Share:
more
 
 
abstract:
Case report

DRESS syndrome associated with Type 2 Diabetes in a child: a case report

Semiha Bahceci Erdem
,
Hikmet Tekin Nacaroglu
,
Ozlem Bag
,
Canan Sule Unsal Karkıner
,
Huseyin Anil Korkmaz
,
Demet Can

(Cent Eur J Immunol 2015; 40 (4): 493-496)
Online publish date: 2016/01/15
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon, life-threatening drug reaction. The basic findings are skin rash, multiorgan involvement, and eosinophilia. Most of the aromatic anticonvulsants, such as phenytoin, phenobarbital and carbamazepine can induce DRESS. Herein we report a 14-year-old patient with DRESS syndrome related to carbamazepine use. The patient presented with signs of involvement of the skin, lungs, liver, and microscopic hematuria. Carbamazepine treatment was discontinued; antihistamines and steroids were started. Hyperglycemia, commencing on the first dose of the steroid given, persisted even after the discontinuation of steroids and improvement of other signs. There were no signs of pancreatitis or type 1 diabetes clinically in laboratory tests. Her blood glucose levels were regulated at first with insulin and later with metformin. Within 1 year of follow-up, still regulated with oral antidiabetics, she has been diagnosed with type 2 diabetes. Formerly, long-term sequelae related to “drug rash with eosinophilia and systemic symptoms syndrome” such as hepatic and renal failure, type 1 diabetes mellitus, Grave’s disease, autoimmune hemolytic anemia, and lupus have also been reported. However, up to date, no cases with type 2 diabetes have been reported as long-term sequelae. To our knowledge, this is the first case in the literature presenting with type 2 diabetes as long-term sequelae.
keywords:

DRESS syndrome, carbamazepine, pneumonia, type 2 diabetes

Quick links
© 2020 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe